Alert archive / North Carolina / Tornado Warnings in 2023

Tornado Warning 14, NWS Raleigh, NC

December 10, 2023Franklin County, Warren County, North Carolina

NWS Raleigh, NC issued this tornado warning at Dec 10, 2023, 4:02 PM EST for Franklin County, Warren County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2023, 4:02 PM EST (21:02 UTC)
Expired
Dec 10, 2023, 4:30 PM EST
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Franklin County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 1:31 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WFUS52 KRAH 102102
TORRAH
NCC069-185-102130-
/O.NEW.KRAH.TO.W.0014.231210T2102Z-231210T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
402 PM EST Sun Dec 10 2023

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southwestern Warren County in central North Carolina...
  Northeastern Franklin County in central North Carolina...

* Until 430 PM EST.
    
* At 402 PM EST, a severe thunderstorm capable of producing a tornado
  was located over Louisburg, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Louisburg around 405 PM EST.

Other locations impacted by this tornadic thunderstorm include
Ingleside and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3629 7805 3623 7799 3619 7802 3602 7827
      3607 7836 3614 7841 3633 7819
TIME...MOT...LOC 2102Z 228DEG 32KT 3612 7831 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kren
3 follow-up statements
179 
WWUS52 KRAH 102109
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
409 PM EST Sun Dec 10 2023

NCC069-185-102130-
/O.CON.KRAH.TO.W.0014.000000T0000Z-231210T2130Z/
Warren NC-Franklin NC-
409 PM EST Sun Dec 10 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHWESTERN WARREN AND NORTHEASTERN FRANKLIN COUNTIES...
    
At 409 PM EST, a severe thunderstorm capable of producing a tornado
was located near Louisburg, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Warren and northeastern Franklin Counties, including the
following locations... Ingleside and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3629 7805 3623 7799 3619 7802 3603 7825
      3610 7832 3618 7835 3633 7819
TIME...MOT...LOC 2109Z 229DEG 33KT 3616 7824 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kren
497 
WWUS52 KRAH 102117
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
417 PM EST Sun Dec 10 2023

NCC069-185-102130-
/O.CON.KRAH.TO.W.0014.000000T0000Z-231210T2130Z/
Warren NC-Franklin NC-
417 PM EST Sun Dec 10 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHWESTERN WARREN AND NORTHEASTERN FRANKLIN COUNTIES...
    
At 417 PM EST, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Louisburg, moving northeast at 35
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Louisburg, Centerville, and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3629 7805 3623 7799 3619 7802 3605 7827
      3610 7832 3618 7835 3633 7819
TIME...MOT...LOC 2117Z 228DEG 32KT 3621 7817 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kren
252 
WWUS52 KRAH 102125
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
425 PM EST Sun Dec 10 2023

NCC069-185-102135-
/O.EXP.KRAH.TO.W.0014.000000T0000Z-231210T2130Z/
Warren NC-Franklin NC-
425 PM EST Sun Dec 10 2023

...THE TORNADO WARNING FOR SOUTHWESTERN WARREN AND NORTHEASTERN
FRANKLIN COUNTIES WILL EXPIRE AT 430 PM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM EST for central North
Carolina.

LAT...LON 3629 7805 3623 7799 3619 7802 3605 7827
      3610 7832 3618 7835 3633 7819
TIME...MOT...LOC 2125Z 228DEG 32KT 3625 7812 

$$

Kren

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Dec 10, 3:41 PM EST, 21 minutes earlier.

Area forecast discussion, Dec 10, 3:41 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
341 PM EST Sun Dec 10 2023

.SYNOPSIS...
A strong cold front will move across the region tonight. After the
front passes the state, high pressure will build across the
Southeast for much of the upcoming week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Sunday...

...Tornado Watch in effect for most areas away from the Triad and
southern Piedmont through 8 PM this evening...

Radar displayed a large band of showers and embedded thunderstorms
along a prefrontal trough from south of the Triangle up to the VA
border, continuing east, with scattered rain showers trailing
behind. The main cold front was pushing east across the NC/TN
border, and will move east across central NC this evening and early
overnight. Strong low-level shear and an unstable environment will
continue the risk of severe thunderstorms and isolated tornadoes
through this evening, with a Tornado Watch in effect for most areas
away from the Triad and southern Piedmont through the period. The
severe and tornado threat diminishes this evening as the cold front
and upper trough approach, however breezy winds will surface behind
the front for a few hours, with NW gusts of 30 to 45 mph possible.
Weakest winds are expected near the Triad this evening, with the
strongest winds near the southern Coastal Plain expected around
midnight.

Very cold and dry air will advect across the region from the NW
behind the front. The near freezing temperatures will arrive across
the Triad area at the end of the precipitation, and will create the
possibility of a rain/snow mix for a few hours near the area late
tonight. No snowfall accumulations are expected with surface temps
remaining in the mid-30s. Precipitation will exit east out of
central NC just after sunrise, with overnight lows ranging form the
mid-30s NW to the low 40s SE.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 255 PM Sunday...

By Monday morning, low pressure will be over eastern Massachusetts
with today's cold front extending to the south. While there could be
some lingering showers over coastal North Carolina, all rain should
have moved east of the forecast area. Cloud cover will rapidly
decrease east of Raleigh through the morning, with clear skies
expected in the afternoon and continuing into the overnight hours.
The wind will gust between 15-30 mph in the morning, but drop to 10-
25 mph in the afternoon with a light wind continuing overnight.
After above normal temperatures today, Monday will have below normal
temperatures, with highs ranging from the mid 40s to the low 50s.
Lighter winds and clear skies will also bring below normal
temperatures for Monday night, with lows from 22-32.

&&.

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 255 PM Sunday...

High pressure will be over central North Carolina Tuesday morning,
and the high will be reinforced from the Great Lakes through the
middle of the week. There should be some high clouds Wednesday, but
Tuesday and Thursday will be mostly clear. By the weekend, there is
much lower confidence in the forecast. The 12Z run of the ECMWF has
maintained a dry forecast through the weekend, and the 12Z run of
the GFS has dried out compared to previous runs, now not bringing
precipitation into central North Carolina until Sunday. Meanwhile
the 12Z GEFS has been fairly consistent with its previous run,
bringing precipitation into the area as early as Friday night and
keeping rain in the forecast through the entire weekend. Considering
the 12Z GEFS is a wet outlier, have gone with a dry forecast Friday
night, only kept slight chance pops across the south on Saturday,
then added chance pops to the forecast for Saturday night and Sunday.

Temperatures will yo-yo through the extended forecast, with the
warmest highs a few degrees above climatology over the weekend and
the coolest highs on Thursday only reaching the 40s. Thursday night
looks like the coldest night with widespread lows in the 20s, and
lows will be at or below freezing every night except Saturday night.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 130 PM Sunday...

Frequent SHRA/RA and scattered TSRA will help continue sub-VFR
conditions through this evening, with conditions improving from west
to east overnight as a few disturbances move across the region.
Besides gusty and erratic winds possible near TSRA, southerly wind
gusts to 25 kt are possible near KFAY/KRDU/KRWI through this
afternoon, then widespread NW wind gusts of 25 to 40 kt are possible
behind a cold front this evening with highest gusts near and east of
Hwy-1. Conditions will improve to VFR late tonight, however breezy
NW wind gusts of 15 to 20 kt could linger through Mon morning.

Outlook: High pressure will favor VFR conditions through early to
mid week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Green
NEAR TERM...JJT
SHORT TERM...Green
LONG TERM...Green
AVIATION...JJT
Hazardous weather outlook, Dec 10, 1:49 PM EST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
149 PM EST Sun Dec 10 2023

NCZ011-027-028-042-043-077-078-088-089-111900-
Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Cumberland-
Sampson-
149 PM EST Sun Dec 10 2023

...TORNADO WATCH 721 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered thunderstorms will be capable of producing damaging wind
gusts and isolated tornadoes mainly through 7 PM.

A separate line of briefly intense showers and embedded storms will
develop along a strong cold front and surge east across the area
between 10 PM and 3 AM, during which time a couple of hour period of
strong wind gusts up to 45 or 50 mph may result and accompany
sharply decreasing temperatures behind the front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ008>010-024>026-040-041-075-076-086-111900-
Granville-Vance-Warren-Orange-Durham-Franklin-Chatham-Wake-Moore-Lee-
Hoke-
149 PM EST Sun Dec 10 2023

...TORNADO WATCH 721 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered thunderstorms will be capable of producing damaging wind
gusts and an isolated tornado today, mainly through 6 PM.

A separate line of briefly intense showers and embedded storms will
develop along a strong cold front and surge east across the area
between 9 PM and 1 AM, during which time a couple of hour period of
strong wind gusts up to 40 or 45 mph may result and accompany
sharply decreasing temperatures behind the front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ084-085-111900-
Richmond-Scotland-
149 PM EST Sun Dec 10 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will be capable of producing damaging wind
gusts and an isolated tornado today, mainly through 6 PM.

A separate line of briefly intense showers and embedded storms will
develop along a strong cold front and surge east across the area
between 9 PM and 1 AM, during which time a couple of hour period of
strong wind gusts up to 40 or 45 mph may result and accompany
sharply decreasing temperatures behind the front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ021>023-038-039-073-074-083-111900-
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-Anson-
149 PM EST Sun Dec 10 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will be capable of producing damaging wind
gusts and an isolated tornado today, mainly through 6 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ007-111900-
Person-
149 PM EST Sun Dec 10 2023

...TORNADO WATCH 721 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered thunderstorms will be capable of producing damaging wind
gusts and an isolated tornado today, mainly through 6 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

JJT

In the hours before

Special weather statement, Dec 10, 1:28 PM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
128 PM EST Sun Dec 10 2023

NCZ010-011-026-027-041-101930-
Nash NC-Franklin NC-Warren NC-Wake NC-Halifax NC-
128 PM EST Sun Dec 10 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WARREN...NASH...WEST
CENTRAL HALIFAX...NORTHEASTERN WAKE AND FRANKLIN COUNTIES THROUGH 230
PM EST...

At 126 PM EST, Doppler radar was tracking a cluster of strong
thunderstorms near Zebulon, or 15 miles south of Louisburg, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Louisburg, Zebulon, Dortches, Bunn, Wendell, Red Oak,
Spring Hope, Whitakers, and Castalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with one of these storms
near Pilot. If the storm intensifies and rotation strengthens, a
warning may need to be issued, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3633 7793 3614 7770 3604 7775 3582 7818
      3582 7825 3576 7836 3581 7843 3596 7842
      3626 7831 3630 7828 3636 7828
TIME...MOT...LOC 1826Z 232DEG 25KT 3587 7827

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Local storm report, Dec 10, 1:29 PM EST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
129 PM EST Sun Dec 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     Tstm Wnd Dmg     1 NNW Garner            35.71N 78.63W
12/10/2023                   Wake               NC   Public

            A few trees down along Buck Branch Dr.

&&

JD
Local storm report, Dec 10, 1:46 PM EST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
146 PM EST Sun Dec 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Tstm Wnd Dmg     1 NW Garner             35.70N 78.64W
12/10/2023                   Wake               NC   Emergency Mngr

            Numerous trees snapped about halfway up or
            uprooted, along with 4-6 homes with roof
            damage, at Emerald Glade Ct and Buckhorn Rd.

&&

JD
Special weather statement, Dec 10, 2:37 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
237 PM EST Sun Dec 10 2023

NCZ025-026-040-041-076-077-102030-
Lee NC-Chatham NC-Franklin NC-Durham NC-Harnett NC-Wake NC-
237 PM EST Sun Dec 10 2023

...STRONG THUNDERSTORMS WILL IMPACT WESTERN HARNETT...LEE...WAKE...
SOUTHERN DURHAM...EASTERN CHATHAM AND NORTHWESTERN FRANKLIN COUNTIES
THROUGH 330 PM EST...

At 237 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Sanford to 7 miles east
of Southern Pines. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Durham, Cary, Sanford, Wake Forest, Garner, Fuquay-Varina,
Angier, Franklinton, and RDU International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EST for central North
Carolina.

&&

LAT...LON 3619 7828 3563 7857 3524 7911 3534 7925
      3585 7907 3586 7902 3588 7901 3606 7864
      3602 7855 3611 7853
TIME...MOT...LOC 1937Z 223DEG 48KT 3558 7905 3518 7928

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JD
Special weather statement, Dec 10, 3:31 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
331 PM EST Sun Dec 10 2023

NCZ009-010-026-102115-
Franklin NC-Vance NC-Warren NC-
331 PM EST Sun Dec 10 2023

...STRONG THUNDERSTORMS WILL IMPACT EASTERN VANCE...WARREN AND
FRANKLIN COUNTIES THROUGH 415 PM EST...

At 330 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Norlina to 6 miles southeast
of Henderson to near Franklinton. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Henderson, Louisburg, Warrenton, Franklinton, Norlina, Youngsville,
Middleburg, Macon, Centerville, and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EST for central North
Carolina.

&&

LAT...LON 3654 7790 3651 7790 3603 7815 3602 7854
      3610 7853 3623 7840 3654 7839
TIME...MOT...LOC 2030Z 248DEG 15KT 3656 7817 3626 7833 3609 7850

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Dec 10, 3:46 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
346 PM EST Sun Dec 10 2023

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111100-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson,
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield,
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham,
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope,
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville,
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex,
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson,
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage,
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg,
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake,
Hope Mills, Clinton, and Roseboro
346 PM EST Sun Dec 10 2023

...Gusty NW Winds this Evening through Early Tonight...

Gusty winds will develop behind a cold front moving across the
region this evening through early tonight. Northwest wind gusts
near 30 mph are possible across the Triad early this evening, with
winds strengthening towards the southeast through the period.
Highest gusts near 45 mph are expected across the southern
Coastal Plain close to midnight. Winds will remain elevated for a
few hours, then diminish overnight.

JJT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:21 AM ESTSpecial Weather StatementRAHMoore, Richmond54 min
Dec 10, 11:10 AM ESTSpecial Weather StatementRAHHarnett, Lee65 min
Dec 10, 11:36 AM ESTTornado WarningRAHHarnett, Lee24 min
Dec 10, 12:00 PM ESTSpecial Weather StatementRAHWake60 min
Dec 10, 12:14 PM ESTTornado WarningRAHJohnston, Wake31 min
Dec 10, 12:36 PM ESTTornado Warning Tornado observedRAHWake24 min
Dec 10, 12:58 PM ESTTornado WarningRAHFranklin, Wake32 min
Dec 10, 1:28 PM ESTSpecial Weather StatementRAHFranklin, Nash62 min
Dec 10, 2:37 PM ESTSpecial Weather StatementRAHLee, Wake53 min
Dec 10, 3:08 PM ESTSevere Thunderstorm WarningRAHFranklin, Wake52 min
Dec 10, 3:12 PM ESTAreal Flood AdvisoryRAHWake2 hr
Dec 10, 3:31 PM ESTSpecial Weather StatementRAHFranklin, Warren44 min
Dec 10, 3:53 PM ESTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Wake, Warren52 min
Dec 10, 3:57 PM ESTTornado WarningRAHHalifax, Warren33 min
Dec 10, 4:39 PM ESTSpecial Weather StatementRAHWarren66 min

Nearby

Tornado Warnings in North Carolina, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.